MAUDE Adverse Event Report: BIOTRONIK AG PK PAPYRUS US 3.0/26; COVERED CORONARY STENT SYSTEM

BIOTRONIK AG PK PAPYRUS US 3.0/26; COVERED CORONARY STENT SYSTEM
Model Number 434899
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the production documentation were reviewed to establish whether a device deficiency contributed to the event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as no procedure but device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
It was intended to treat a lesion in the mid lad with a balloon during which a coronary artery perforation type ii (perforation length 18 mm) occurred.The pk papyrus covered stent was successfully implanted with 13 atm.However, ivus demonstrated an inadequately apposed stent which was then post-dilated with two nc balloon.In addition, an onyx stent was implanted in the proximal lad overlapping the pk papyrus.Post-dilation was again performed with an nc mm balloon.Subsequent angiography revealed a small distal stent edge dissection distal to the covered stent which was treated with an onyx stent which was again implanted in an overlapping manner.Final angiography showed post-procedural timi-3 flow with no compromise of side branches and small distal wire perforation that resolved with repeated angiography.

Brand Name
PK PAPYRUS US 3.0/26
Common Device Name
COVERED CORONARY STENT SYSTEM
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22949553
Report Number8043892-2025-08146
Device Sequence Number15850880
Product Code NIV
UDI-Device Identifier07640130447271
UDI-Public(01)07640130447271(17)260401(10)03240984
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number434899
Device Lot Number03240984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown